Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 101, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 8, 2023, 5:26 PM EDT for Palm Beach County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2023, 5:26 PM EDT (21:26 UTC)
- Expired
- Sep 8, 2023, 5:47 PM EDT
- In force
- 21 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS52 KMFL 082126
SVRMFL
FLC099-082200-
/O.NEW.KMFL.SV.W.0101.230908T2126Z-230908T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
526 PM EDT Fri Sep 8 2023
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northwestern Palm Beach County in southeastern Florida...
* Until 600 PM EDT.
* At 526 PM EDT, a severe thunderstorm was located over Canal Point,
moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2694 8064 2692 8046 2676 8054 2678 8076
TIME...MOT...LOC 2126Z 030DEG 5KT 2689 8061
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi1 follow-up statement
601
WWUS52 KMFL 082147
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
547 PM EDT Fri Sep 8 2023
FLC099-082157-
/O.CAN.KMFL.SV.W.0101.000000T0000Z-230908T2200Z/
Palm Beach FL-
547 PM EDT Fri Sep 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 2694 8064 2692 8046 2676 8054 2678 8076
TIME...MOT...LOC 2146Z 030DEG 5KT 2686 8063
$$
HadiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:24 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 8, 2:24 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 224 PM EDT Fri Sep 8 2023 ...New LONG TERM... .SHORT TERM... (Rest of today through Saturday) Issued at 1257 PM EDT Fri Sep 8 2023 Models depict a mid-level trough moving over the SE CONUS and the northern portions of the Florida peninsula. An associated low/sfc boundary is also dropping into northern Florida and bringing increasing moisture across SoFlo. Latest model soundings show PWATs in the 1.5-1.7 inches range, with a more active afternoon/early evening hours in terms of showers and thunderstorms. Local solutions also depict sea breeze boundaries becoming focal points for convection as they push inland, with mainly the interior/western half of the CWA having the best chances for showers and storms. But a few stray showers are certainly possible over the Atlantic coast, especially later this afternoon. A few storms could become strong with heavy rainfall, gusty winds and frequent lightning. By Saturday, guidance show the aforementioned trough/low complex lifting further northeast and into the western Atlantic, dragging with it some of the moisture and best dynamic support. Thus, expect a reduction in POPs/Wx coverage, but with slightly better chances over the Atlantic coast. High temperatures should remain in the upper 80s to to mid 90s across SoFlo each day. && .LONG TERM... (Saturday night through next Thursday) Issued at 223 PM EDT Fri Sep 8 2023 A decaying upper level low will pivot northeastward in association with a SSW/NNE oriented jet streak aloft over the coastal Carolina region. This will allow for a wedge of higher geopotential heights to emanate from the E across portions of South Florida. As a result, moderate mid/upper level warming and subsidence will become more prevalent, which will act to deter convective development. As a result, shower/thunderstorm chances will be predominately driven by differential heating boundaries within the mesoscale (including sea- breezes). Predominately east/southeasterly flow within the boundary layer will allow for isolated convective development along the east coast most mornings, with a gradual inland progression towards the interior/west coast each day. By the early to middle portions of next week, mid level ridging will protrude northward across South Florida, with an upper high centered over the northern Carribean waters. Regarding Major Hurricane Lee, there is good agreement among latest ensemble guidance that this system will make a northward turn at some point, remaining well east of South Florida and limiting any direct impacts. The orientation of this system in conjunction with a strong ridge of high pressure over the mid-Atlantic/eastern United States will likely allow for a moderate northeasterly breeze to develop over the region during this time. Afternoon shower and thunderstorms chances should be limited, with greatest development generally across the interior, while mostly benign and short-lived in nature. Warm afternoon maximum temperatures in the low/mid 90s across the coasts/interior can be expected nearly every day. Dewpoints remain in the low/mid 70s, which may allow for apparent temperatures (heat indices) in the 100-105 range at times during peak heating hours each afternoon. && .AVIATION... (18Z TAFS) Issued at 110 PM EDT Fri Sep 8 2023 VCSH are possible around the Atlantic terminals after 20Z with convection drifting east from interior areas through the rest of the afternoon. A few thunderstorms may affect APF after 19Z and bring periods of MVFR/VFR cigs/vis. E-SE winds around 10kts will continue over the east coast this afternoon, while KAPF will see a shift to westerly as the west coast sea breeze develops. Winds become light and variable again after 01Z. && .MARINE... Issued at 246 AM EDT Fri Sep 8 2023 Benign conditions are expected to end the week and through the weekend with seas at 2ft or less. Winds will be lighter at 5-10kts with occasional gusts in the 10-15kt range. && .BEACHES... Issued at 246 AM EDT Fri Sep 8 2023 A high risk of rip currents continues for the Palm Beaches with a Rip Current Statement in effect through Friday evening there. The threat for rip currents should lower over the weekend with weaker onshore flow. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 78 92 / 20 50 20 30 West Kendall 74 93 76 94 / 20 50 20 30 Opa-Locka 76 92 77 92 / 20 50 20 30 Homestead 75 90 76 92 / 30 50 20 30 Fort Lauderdale 76 89 77 91 / 20 50 20 30 N Ft Lauderdale 76 90 77 92 / 20 50 20 40 Pembroke Pines 76 91 77 92 / 20 50 20 40 West Palm Beach 75 90 76 92 / 30 40 20 40 Boca Raton 76 91 77 92 / 20 40 20 40 Naples 76 92 78 92 / 40 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && SHORT TERM...AR LONG TERM....SRB AVIATION...AR
Hazardous weather outlook, Sep 8, 1:05 PM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 105 PM EDT Fri Sep 8 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 105 PM EDT Fri Sep 8 2023 ...High Risk of Rip Currents Palm Beach County Beaches... ...Scattered Storms Interior and West through his evening... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered thunderstorms are expected this afternoon into early this evening over primarily interior and western portions of South Florida. Gusty winds, frequent lightning, and heavy rain are the main threats. Rip Currents: A high risk of rip currents remains in effect for the Palm beaches with a moderate risk for Broward beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will be possible through the rest of the weekend and into early next week, especially over interior and southwest FL. The strongest thunderstorms could contain heavy downpours and gusty winds. Heat indices begin to climb back into the 100F-105F range by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 8, 3:49 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Miami FL
349 PM EDT Fri Sep 8 2023
FLZ063-082015-
Glades FL-
349 PM EDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of northeastern Glades
County through 415 PM EDT...
At 349 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Brighton Seminole Reservation, or near
Lakeport, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation and Okee
Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2717 8085 2716 8084
2693 8112 2709 8127 2712 8124 2712 8117
2721 8117 2721 8094
TIME...MOT...LOC 1949Z 232DEG 23KT 2707 8115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 4:12 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Fri Sep 8 2023
FLZ063-082045-
Glades FL-
412 PM EDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of northeastern Glades
County through 445 PM EDT...
At 412 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Brighton Seminole Reservation, or 12 miles
west of Buckhead Ridge, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckhead Ridge and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2718 8091
2717 8089 2717 8088 2715 8087 2704 8097
2708 8117 2721 8117
TIME...MOT...LOC 2012Z 257DEG 12KT 2718 8109
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Sep 8, 4:35 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Fri Sep 8 2023
FLZ070-082100-
Inland Collier County FL-
435 PM EDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of west central Collier
County through 500 PM EDT...
At 435 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Orangetree, or near Golden Gate Estates,
moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Golden Gate Estates, Ave Maria, Orangetree and Intersection I-75 And
Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2631 8162 2631 8142 2611 8141 2611 8163
TIME...MOT...LOC 2035Z 002DEG 5KT 2625 8153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 5:11 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
511 PM EDT Fri Sep 8 2023
FLZ067-082145-
Inland Palm Beach County FL-
511 PM EDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of north central Palm
Beach County through 545 PM EDT...
At 511 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Canal
Point, moving west at 5 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pahokee, Canal Point and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2696 8061 2696 8049 2685 8047 2682 8067
2694 8070 2695 8069 2698 8069 2700 8067
2700 8062
TIME...MOT...LOC 2111Z 079DEG 6KT 2693 8058
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 5:14 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
514 PM EDT Fri Sep 8 2023
FLZ066-082145-
Hendry FL-
514 PM EDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of central Hendry
County through 545 PM EDT...
At 514 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Devils Garden, or 11 miles
southwest of Montura, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Montura and Devils Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2661 8130 2666 8109 2646 8104 2643 8127
2652 8127 2652 8129
TIME...MOT...LOC 2114Z 240DEG 6KT 2653 8122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 5:22 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
522 PM EDT Fri Sep 8 2023
FLZ063-066-082200-
Hendry FL-Glades FL-
522 PM EDT Fri Sep 8 2023
...Strong thunderstorms will impact portions of northeastern Hendry
and southern Glades Counties through 600 PM EDT...
At 522 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Clewiston to near Montura. Movement was northeast
at 5 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2677 8087 2675 8088 2675 8089 2663 8089
2664 8108 2685 8101
TIME...MOT...LOC 2122Z 230DEG 5KT 2683 8098 2669 8104
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:49 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Sep 8, 4:12 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Sep 8, 4:35 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Sep 8, 4:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Sep 8, 5:11 PM EDT | Special Weather Statement | MFL | Martin | 34 min |
| Sep 8, 5:14 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Sep 8, 5:22 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Sep 8, 5:28 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Sep 8, 5:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Sep 8, 5:53 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Sep 8, 6:01 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Sep 8, 6:39 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Sep 8, 7:15 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Sep 8, 7:46 PM EDT | Special Weather Statement | MFL | Monroe | 14 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.